MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE EX-FIX 11MM CRBN ROD 300MM / MR-CONDITIONAL FBR; APPLIANCES,FIXATION,NAIL/BLD/PL COMBO,MULTI COMP, METAL COM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE EX-FIX 11MM CRBN ROD 300MM / MR-CONDITIONAL FBR; APPLIANCES,FIXATION,NAIL/BLD/PL COMBO,MULTI COMP, METAL COM
Model Number 394.85
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device deemed reportable when arrived for investigation on august 1, 2019.Additional device product code: ktt.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, during an external fixation surgery of a distal femur fracture, the black coating of the connecting carbon fibre rod of the large external fixator peeled off and ended up in the patient's wound.As a result, the impact was there was a need for irrigation of the wound to remove the particles that came from the rod prior to closure was performed.All of the fragments were removed from the patient.It is unknown if there was a surgical delay.Patient outcome is unknown.Concomitant device reported: large combination clamp (part 390.005, lot # unknown, quantity# unknown).This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6 the carbon fibre rod ø 11.0 mm, length 300 mm (part # 394.85, lot # h730243, mfg # 31-oct-2018) was received with the carbon fibre rod scratched and nicked.There was no sign of breakage or flaking.This is consistent with the reported complaint condition, thus confirming the complaint.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot manufacturing location: supplier-quintus / inspected, packaged and released by: monument release to warehouse date: 31-oct-2018 part number: 394.85, large ex-fix 11mm crbn fbr rod 300mm/mr-conditional lot number: h730243 (non-sterile) this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5: updated event information provided for reporting.D11: concomitant products added to complaint for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
09/12/2019: updated.Device report from synthes reports an event in canada as follows: it was reported that on (b)(6) 2019, during an external fixation surgery of a distal femur fracture, the black coating of the connecting carbon fibre rod of the large external fixator peeled off and ended up in the patient's wound.As a result, the impact was there was a need for irrigation of the wound to remove the particles that came from the rod prior to closure was performed.All of the fragments were removed from the patient.It is unknown if there was a surgical delay.Patient outcome is unknown.Concomitant devices reported: large combination clamp (part: 390.005, lot#: unknown, quantity#: unknown), multi pin clamp 4 positions (part#: 390.004, lot#: h028586 quantity: 1), multi pin clamp 6 positions (part#: 390.002, lot#: h805474 quantity: 1).

Brand Name
LARGE EX-FIX 11MM CRBN ROD 300MM / MR-CONDITIONAL FBR
Common Device Name
APPLIANCES,FIXATION,NAIL/BLD/PL COMBO,MULTI COMP, METAL COM
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8892908
Report Number2939274-2019-59814
Device Sequence Number285979
Product Code LXT
UDI-Device Identifier10886982199904
UDI-Public(01)10886982199904
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K122455
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number394.85
Device Catalogue Number394.85
Device Lot NumberH730243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer08/14/2019
09/12/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date09/11/2019
09/23/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LARGE EX-FIX COMBINATION CLAMP MR-CONDITIONAL; LARGE EX-FIX COMBINATION CLAMP MR-CONDITIONAL; MULTI PIN CLAMP 4 POSITIONS LRG; MULTI PIN CLAMP 6 POSITIONS LRG